MAUDE Adverse Event Report: CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET,ADMINISTRATION,INTRAVASCULAR

CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET,ADMINISTRATION,INTRAVASCULAR
Model Number C24101E
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although requested, device has not been received.A follow up report will be submitted with failure investigation results should the device be received for evaluation.The event occurred at children's hospital; therefore it is presumed the patient was a child.
 
Event or Problem Description
The customer reported a leak at the filter when infusing tpn at an unspecified rate.It was reported that the filter leaks started in (b)(6) 2018.The customer stated that "there was a product backorder of this product at the beginning of (b)(6), and not sure if this has anything to do with the issue." the event occurred at children's hospital.Although requested there was no additional event details or customer did not indicate any patient harm.
 
Additional Manufacturer Narrative
Bifuse - ( non bd set icu medical);picc line; td unk.No product will be returned per customer.The customer complaint could not be confirmed because the product was not sequestered for failure investigation.The root cause of this failure was not identified.
 
Event or Problem Description
The customer reported multiple tpn filter leaks which started in october 2018.The rn reported that the tpn rates vary from patient to patient, the set up included a trifuse (bd set) or bifuse (non bd set) connected to a port or picc line.The leaks all occur around the backside of the filter when the set is in use from 12- 96 hrs.The events are occurring in either med / surg or critical care.The customer did not indicate patient harm however reported an interruption in care.The rn reported the technique of priming the filter was in accordance with the instruction for use.
 
Additional Manufacturer Narrative
The customer¿s report of leaking from the filter was confirmed.Visual inspection showed no anomalies.Functional testing was performed; upon priming, small droplets were noted to be leaking from both the top vent and bottom vent of the filter.The root cause of the leak was determined to be oversaturation of the filter which causes the infusate to leak/weep out through the path of least resistance (the filter air vent).
 
Event or Problem Description
The customer reported multiple tpn filter leaks which started in (b)(6) 2018.The rn reported that the tpn rates vary from patient to patient, the set up included a trifuse (bd set) or bifuse (non bd set) connected to a port or picc line.The leaks all occur around the backside of the filter when the set is in use from 12- 96 hrs.The events are occurring in either med / surg or critical care.The customer did not indicate patient harm however reported an interruption in care.The rn reported the technique of priming the filter was in accordance with the instruction for use.

Brand Name
ALARIS® PUMP MODULE ADMINISTRATION SET
Common Device Name
SET,ADMINISTRATION,INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8224817
Report Number9616066-2018-02657
Device Sequence Number10828941
Product Code FPA
UDI-Device Identifier10885403235528
UDI-Public10885403235528
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC24101E
Device Catalogue NumberC24101E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date01/07/2019
Supplement Report FDA Received Date02/04/2019
03/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ME1021,8015,8100, TD UNK